# SDR 2006UALA02010

- Difficulty date: October 17, 2006
- Submitted: October 20, 2006
- Operation: Air carrier
- Aircraft: N539UA
- Make and model: Boeing 757222
- Aircraft serial: 25223
- Aircraft time: 51,371 hours, 18,787 cycles
- Engine: Pwa PW2037
- System (JASC): 2121 · Air Distribution Fan
- Part: Fan
- Condition: Odor
- Stage of operation: NR
- How discovered: O
- Nature of condition: B, J
- Precautionary procedure: O

## Discrepancy

APU HAD SHUTDOWN, FAULT LIGHT ILLUM AND EICAS MSG.  APU FAULT DISPLAYED, HAD A STRONG PETROLEUM BURNING ODOR PRIOR TO AUTO-SHUTDOWN AND FAULT.  THE FAILURE IS ATTRIBUTED TO COOLING FAN FAILURE.   THE FAILURE OF BALL BEARING CAUSED THE COOLING FAN SHAFT TO BREAK IN HALF.  THE HOUSING CAME APART IN PIECES.  THE OIL THAT FEEDS THE FAN THEN STARTED SPRAYING ON THE APU INLET DUCT.  THE OIL FUMES TRAVELED TO CABIN INTERIOR AND PRODUCED A STRONG ODOR.  REPLACED COOLING FAN.
